Alabama, 2004Damaging Winds in Alabama, June 13, 2004
June 13, 2004 · NWS HUN · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 13, 9:43 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 13, 9:43 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 AM CDT SUN JUN 13 2004
.UPDATE...
MAIN CONCERN TODAY WILL BE BOUNDARY INTERACTION AND CONVECTION WHICH
IS IN PROGRESS...AND NEW DEVELOPMENT EXPECTED. THE STORM COMPLEX TO
THE SE OF FA WILL PRODUCE OUTFLOW BOUNDARIES ALONG WITH THE NEW
CONVECTION TO THE SW. STORMS HAVE BEGUN TO FORM BACK IN THE CLEAR AIR
BEHIND STORM COMPLEX FROM THIS MORNING.
BOUNDARY IN NW TN MOVING TOWARDS FA ALONG WITH MOIST SWLY FLOW OFF
THE GULF...AND THE PREEXISTING OUTFLOW BOUNDARIES WILL LEAD TO BUSY
SCENARIO THIS AFTERNOON.
DUE TO CIRRUS FROM STORM COMPLEX TO THE SOUTH...THE EASTERN ZONES
TEMPS WILL HAVE TO BE LOWERED AND THE CLOUD COVER INCREASED. POPS FOR
THE ABOVE AREAS WILL BE RAISED A BIT. WITH BETTER SOLAR ISOLATION
FOR NW ALABAMA...THE 12Z RUC WAS SHOWING LIFTED INDICES AND CAPES
NEARING -10C AND AOA 3000 J/KG PERSPECTIVELY.
UPDATED FORECASTS ARE ON THE WAY...
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JB/RB
Hazardous weather outlook, Jun 13, 11:25 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT SUN JUN 13 2004
ALZ001>010-016-TNZ076-096-097-140200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1225 PM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(TODAY AND TONIGHT)...
THERE WILL BE SCATTERED THUNDERSTORMS TODAY. A FEW THUNDERSTORMS
COULD BECOME SEVERE WITH ISOLATED GUSTS OF 60 MPH...HEAVY RAIN
AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
RAIN CHANCES WILL INCREASE FOR THE START OF THE WEEK...AS THE UPPER
AIR PATTERN BECOMES A LITTLE MORE UNSETTLED. THE BEST CHANCE OF
SUBSTANTIAL RAIN WILL BE ON MONDAY INTO EARLY TUESDAY.
DRIER WEATHER IS EXPECTED FOR THE SECOND HALF OF THE WORK WEEK AS
HIGH PRESSURE AND NORTHERLY WINDS TAKE OVER.
.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE
LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EVENING.
BURKS
Thunderstorm Wind, Colbert
- When
- June 13, 12:29 PM CST to 12:31 PM CST
- Where
- Colbert County, Cherokee
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.750, -87.967
Thunderstorm winds destroyed a roof at a restaurant in Cherokee.
Thunderstorm Wind, Lauderdale
- When
- June 13, 1:15 PM CST to 1:17 PM CST
- Where
- Lauderdale County, 10 mi WNW of Florence
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -87.833
Several trees were blown down by thunderstorm winds.
Thunderstorm Wind, Colbert
- When
- June 13, 1:15 PM CST to 1:18 PM CST
- Where
- Colbert County, Cherokee
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.750, -87.967
Thunderstorm winds destroyed a storage building and damaged another one in the Cherokee community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406193, 5406117, 5406192.